Dr. Gord Simons

G. Simons
Dr. Gord Simons
Sawyer, room 4416
(613) 541-6000 ext 6419
(613) 541-6955
Department of Mathematics and Computer Science

College Address

Royal Military College of Canada
PO Box 17000, Station Forces
Kingston, Ontario, CANADA
K7K 7B4

Research Interests  

I am a pure mathematician by training (PhD thesis in noncommutative ring theory and universal algebra) with a strong interest in Computer Science, and Computer Algebra Systems such as Maple. My teaching usually reflects these interests. 

Short Biography


  • BMath, Double Honours in Pure Mathematics and Computer Science, University of Waterloo
  • MSc, Mathematics, University of Toronto
  • PhD, Pure Mathematics, University of Waterloo

I came to RMC immediately after finishing my PhD. I've been at RMC ever since, except for sabbaticals at Universitaire Instelling Antwerpen (UIA) Antwerp, Belgium, and Technische Universiteit Eindhoven (TUE) Eindhoven, Netherlands.

Administrative positions

  • Dean of Science (1 July 2014 - 30 June 2019),
  • Interim Dean of Science (June 2013 - July 2014),
  • Acting Dean of Science (Feb - June 2013),
  • Associate Dean of Science (July 2012 - June 2013), 
  • Head of the Department of Mathematics and Computer Science (1 January 2007 - 30 June 2012).

Courses taught recently

  • MAE 101, Introductory Calculus
  • MAE 119, Linear Algebra for Engineers
  • MAE 129, Introduction to Algebra
  • MAE 229, Linear Algebra
  • MAE 429, Rings and Fields

Selected Publications

  • Gord Simons, Claude Tardif and David Wehlau, Topologically 4-chromatic graphs and signatures of odd cycles, arXiv:1601.07856, submitted to Electronic Journal of Combinatorics, 2016
  • Gord Simons, Claude Tardif and David Wehlau, Generalised Mycielski graphs and bounds on chromatic numbers, arXiv:1601.04642, submitted to Journal of Combinatorial Theory, Series B, 2014
  • Lucien Haddad and G.E. Simons, Intervals of Boolean Partial Clones, Italian Journal of Pure and Applied Mathematics. 21 (2007) 147-162
  • Lucien Haddad and Gordon Simons, On Intervals of Partial Clones of Booolean Partial Functions, Proceedings of the 33rd International Symposium on Multiple-Valued Logic, ISMVL 2003, IEEE Computer Society (2003) 315-320.
  • Lucien Haddad and G.E. Simons, Maximal partial clones of 4-valued logic, Multiple-valued Logic 8 no. 4 (2002) 531-562.
Date modified: